Alert archive / Illinois / River Flood Warnings in 2009

River Flood Warning 32, NWS Lincoln, IL

May 3, 2009Piatt County, Illinois

NWS Lincoln, IL issued this river flood warning at May 3, 2009, 10:56 PM CDT for Piatt County, Illinois. It was in force for 35 hr.

The area

The counties it named.

The facts

Issued
May 3, 2009, 10:56 PM CDT (03:56 UTC)
Expired
May 5, 2009, 9:28 AM CDT
In force
35 hr
Issued by
NWS Lincoln, IL
Flood severity
Minor

County Piatt County, IL

The radar

The Lincoln radar (KILX), 65 km from the middle of the area, began a volume at 03:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Sangamon River at Monticello (MNTI2). The gauge peaked at 13.21 ft at May 4, 2009, 6:00 AM CDT.

actionminormoderate101214161805/0405/0505/06
Action stage
11 ft
Minor stage
13 ft
Moderate stage
17 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05572000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KILX 040356
FLWILX
FLOOD WARNING
NATIONAL WEATHER SERVICE LINCOLN IL 
1056 PM CDT SUN MAY 03 2009

...THE NATIONAL WEATHER SERVICE IN LINCOLN IL HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN ILLINOIS... 

  SANGAMON RIVER AT MONTICELLO AFFECTING PIATT COUNTY

THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION AND 
PRECIPITATION FORECAST THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PERSONS WITH INTERESTS ALONG THIS RIVER NEED TO PREPARE FOR FLOODING.
STAY TUNED FOR FURTHER UPDATES ON THIS FLOODING SITUATION. 

&&

ILC147-041756-
/O.NEW.KILX.FL.W.0032.090504T0356Z-090505T1330Z/
/MNTI2.1.ER.000000T0000Z.090504T0145Z.090505T0730Z.NO/
1056 PM CDT SUN MAY 03 2009

THE NATIONAL WEATHER SERVICE IN LINCOLN IL HAS ISSUED A 

* FLOOD WARNING FOR 
  THE SANGAMON RIVER AT MONTICELLO.
* UNTIL TUESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT  845 PM SUNDAY THE STAGE WAS 13.2 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 13.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  EARLY TUESDAY MORNING.
* IMPACT...AT 13.0 FEET...FLOODING OF AGRICULTURAL AREAS BEGINS.

&&

                  FLD  OBSERVED         FORECAST 6AM
LOCATION          STG  STG  DAY TIME    MON    TUE    WED

SANGAMON RIVER
 MONTICELLO        13  13.2 SUN 9 PM    13.1   12.8   11.6

$$

SHIMON
3 follow-up statements
000 
WGUS83 KILX 041515
FLSILX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LINCOLN IL 
1015 AM CDT MON MAY 04 2009

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN ILLINOIS...
 
  SANGAMON RIVER AT MONTICELLO AFFECTING PIATT COUNTY 

THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION AND 
PRECIPITATION FORECAST THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN 
ALTERNATE ROUTE. TURN AROUND...DON/T DROWN.

ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT 
WWW.WEATHER.GOV/ILX  /LOWER CASE/.

&&

ILC147-050515-
/O.EXT.KILX.FL.W.0032.000000T0000Z-090505T1200Z/
/MNTI2.1.ER.000000T0000Z.090504T1100Z.090505T0600Z.NO/
1015 AM CDT MON MAY 04 2009

THE FLOOD WARNING CONTINUES FOR
  THE SANGAMON RIVER AT MONTICELLO. 
* UNTIL TUESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT  900 AM MONDAY THE STAGE WAS 13.2 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 13.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  EARLY TOMORROW MORNING.
* IMPACT...AT 13.0 FEET...FLOODING OF AGRICULTURAL AREAS BEGINS.

&&


                  FLD  OBSERVED         FORECAST 6AM
LOCATION          STG  STG  DAY TIME    TUE    WED    THU

SANGAMON RIVER
 MONTICELLO        13  13.2 MON 9 AM    12.8   12.0   11.4



$$
000 
WGUS83 KILX 050202
FLSILX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LINCOLN IL 
902 PM CDT MON MAY 04 2009

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN ILLINOIS...
 
  SANGAMON RIVER AT MONTICELLO AFFECTING PIATT COUNTY 

THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION AND 
PRECIPITATION FORECAST THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN 
ALTERNATE ROUTE. TURN AROUND...DON/T DROWN.

ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT 
WWW.WEATHER.GOV/ILX  /LOWER CASE/.

&&

ILC147-051602-
/O.EXT.KILX.FL.W.0032.000000T0000Z-090506T0032Z/
/MNTI2.1.ER.000000T0000Z.090504T1100Z.090505T1832Z.NO/
902 PM CDT MON MAY 04 2009

...FLOOD WARNING EXTENDED UNTIL TUESDAY EVENING...THE FLOOD WARNING 
CONTINUES FOR
  THE SANGAMON RIVER AT MONTICELLO. 
* UNTIL TUESDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT  800 PM MONDAY THE STAGE WAS 13.1 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 13.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  TOMORROW AFTERNOON.
* IMPACT...AT 13.0 FEET...FLOODING OF AGRICULTURAL AREAS BEGINS.

&&


                  FLD  OBSERVED         FORECAST 6AM
LOCATION          STG  STG  DAY TIME    TUE    WED    THU

SANGAMON RIVER
 MONTICELLO        13  13.1 MON 8 PM    13.0   12.4   11.4



$$
000 
WGUS83 KILX 051428
FLSILX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LINCOLN IL
928 AM CDT TUE MAY 05 2009
 

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN 
ILLINOIS...
 
  SANGAMON RIVER AT MONTICELLO AFFECTING PIATT COUNTY

THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION AND 
PRECIPITATION FORECAST THE NEXT 24 HOURS. ALL RIVER LEVELS ARE 
EXPECTED TO SLOWLY FALL.

SINCE FLOODING HAS SUBSIDED...THIS WILL BE THE LAST STATEMENT ON THIS
FLOODING EVENT.

ILC147-051458-
/O.CAN.KILX.FL.W.0032.000000T0000Z-090506T0032Z/
/MNTI2.1.ER.000000T0000Z.090504T1100Z.090505T0645Z.NO/
928 AM CDT TUE MAY 05 2009

THE FLOOD WARNING IS CANCELLED FOR
  THE SANGAMON RIVER AT MONTICELLO.
* AT  745 AM TUESDAY THE STAGE WAS 12.9 FEET. 
* FELL BELOW FLOOD STAGE AT  145 AM TUESDAY.
* FLOOD STAGE IS 13.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 12.3 FEET BY TOMORROW
  MORNING.


&&


                  FLD  OBSERVED         FORECAST 6AM
LOCATION          STG  STG  DAY TIME    WED    THU    FRI

SANGAMON RIVER
 MONTICELLO        13  12.9 TUE 8 AM    12.3   11.6   11.0



$$

BARNES

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this river flood warning went out at May 3, 8:48 PM CDT, 2 hours 8 minutes earlier.

Area forecast discussion, May 3, 8:48 PM CDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
848 PM CDT SUN MAY 3 2009

.DISCUSSION...
ISSUED 848 PM CDT SUN MAY 3 2009

WEAK HIGH PRESSURE ACROSS CENTRAL IL WILL LIKELY CONTINUE TO KEEP
OUR CWA DRY THIS EVENING. A COUPLE OF SPRINKLES MAY REACH THE
GROUND FOR THE FAR SE...FROM FLORA TO LAWRENCEVILLE...BUT THAT
WOULD BE THE EXTEND OF ANY PRECIP THIS EVENING. LOW PRESSURE
LIFTING INTO EASTERN TENNESSEE IS KEEPING RAIN RIGHT UP AGAINST
OUR SE COUNTIES...BUT IT HAS REMAINED JUST SOUTH OF US ALL
EVENING.

UPDATED THE POP GRIDS TO GO WITH 14 OR LESS AND WENT WITH
SPRINKLES FOR OUR SE BOTTOM 3 COUNTIES. THE LOW IS EXPECTED TO
CONTINUE TO PULL AWAY TO THE ENE THE REST OF THE NIGHT...SO WE
PULLED ANY MENTION OF PRECIP AFTER MIDNIGHT.

SKY COVER WILL CONTINUE TO BE A THIN CIRRUS OVERCAST. CLOUD GRIDS
HANDLE THIS WELL...SO NO CHANGES NEEDED THERE. TEMPS APPEAR ON
TRACK WITH MID TO UPPER 40S EXPECTED FOR LOW TEMPS IN MOST AREAS.
WINDS WILL REMAIN LIGHT NORTH OR VARIABLE THROUGH TOMORROW MORNING.

UPDATED ZONES AND GRIDS ARE ALREADY AVAILABLE.

SHIMON
&&

.AVIATION...
ISSUED 618 PM CDT SUN MAY 3 2009...FOR THE 00Z TAFS

VFR CIGS AND VIS ARE EXPECTED OVER THE NEXT 24 HOURS. LIGHT AND
VARIABLE WINDS WILL PREVAIL AS WELL...UNDER WEAK HIGH PRESSURE.

NOTICED THAT SPI AND DEC DIPPED TO IFR VIS DUE TO FOG FOR AN HOUR
EACH EARLY SUNDAY MORNING. DEWPOINTS HAVE DROPPED ABOUT 10 DEGREES
SINCE THAT TIME. LOWS TONIGHT WILL BE HIGHER THAN LAST
NIGHT...WHICH SHOULD KEEP THE DEWPOINT DEPRESSIONS HIGHER. SO FEEL
THAT FOG WILL BE MUCH LESS LIKELY TONIGHT...EVEN IF THE CIRRUS
DECK THINS.

SHIMON
&&

.PREV DISCUSSION...
ISSUED 230 PM CDT SUN MAY 3 2009

QUIET WEATHER ACRS THE GREAT LAKES THIS AFTERNOON AND WEAK HIGH
PRESSURE DOMINATES FROM CNTRL OHIO WWD INTO SRN IOWA. WEAK SFC
TROF SHIFTING ACRS THE LOWER LAKES WITH VERY LITTLE IN THE WAY
OF SENSIBLE WX...WITH THE ACTIVE FRONTAL BOUNDARY AND WIDESPREAD
CONVECTION...LOCATED WELL SOUTH OF OUR FCST AREA EARLY THIS AFTN
FROM ERN ARK THRU THE LOWER MISSISSIPPI VALLEY. FURTHER OUT IN THE
TIME...WITH A FAIRLY PROGRESSIVE FLOW PATTERN OVR THE LOWER
48...MODELS CONTINUE TO INDICATE SOME SIGNIFICANT DIFFERENCES ACRS
THE MIDWEST WITH RESPECT TO FRONTAL AND PRECIP TIMING.

SHORT TERM...TONIGHT THROUGH WEDNESDAY

MODEL DIFFERENCES NOT THAT SIGNIFICANT FOR THE NEXT 48 HOURS WITH
THE OVERALL SYNOPTIC PATTERN ACRS THE MIDWEST AS SFC HIGH PRESSURE
HOLDS TO OUR NORTH AND EAST. THE SYSTEM PRODUCING THE CONVECTION
WELL TO OUR SOUTH THIS AFTN HAS SPREAD A VEIL OF HIGH LEVEL CLOUDS
NE INTO CNTRL IL BUT MODELS SUGGEST A GRDL THINNING OF THE CIRRUS
OVERNIGHT. WITH SFC DEW POINTS IN THE MID TO UPPER 30S ACRS CNTRL
IL WL TEND TO FOLLOW OR GO JUST BELOW THE COOLEST GUID VALUES FOR
OVERNIGHT LOWS TONIGHT WITH LOW TO MID 70S COMMON MONDAY.

AFTER TUESDAY...IT APPEARS THE GFS IS QUICKER WITH OUR NEXT WX
SYSTEM...AT LEAST AS FAR AS DEVELOPING QPF ACRS OUR FAR NW LATE TUE
AFTN OR EVENING. THIS SEEMS TO BE A BIT QUICK COMPARED TO THE NAM
AND LATEST ECMWF WHICH KEEPS THE BEST SYNOPTIC SCALE FORCING TO OUR
WEST UNTIL TUESDAY NIGHT. POPS START TO INCREASE FROM WEST TO EAST
TUESDAY NIGHT WITH 40-50 POPS ON WEDNESDAY AS THE TROF SHIFTS ACRS
OUR FCST AREA DURING THE DAY. FORECAST SOUNDINGS FROM BOTH THE NAM
AND GFS SHOW SOME WEAK INSTABILITY WITH LI/S AROUND -2 AND MLCAPES
IN THE 300-500 J/KG RANGE. 0-6KM SHEAR DOES INDICATE THE POTENTIAL
FOR SOME STORM ORGANIZATION IF WE CAN BRING BETTER INSTABILITY INTO
THE REGION WED AFTN. WITH THE MORE FAVORABLE 850 MB BAROCLINIC ZONE
STILL FORECAST TO BE LOCATED JUST SOUTH OF THE OHIO RIVER VALLEY
LATE TUE NIGHT AND WEDNESDAY...IT APPEARS THE CHANCES FOR DEEP
CONVECTION WILL BE OVR SRN IL AND AREAS SOUTH.

LONG TERM...THURSDAY THROUGH SUNDAY

MODELS INDICATE A FAIRLY PROGRESSIVE FLOW PATTERN ACRS NOAM DURING
THIS PERIOD WHICH WILL CONTINUE TO BRING ABOUT SIGNIFICANT MODEL
DIFFERENCES IN HANDLING THE SMALL SCALE SHORTWAVES THAT WILL AFFECT
THE SENSIBLE WX ACRS THE MIDWEST. SHORTWAVE ON WEDNESDAY WILL PUSH
TO OUR EAST BY EVENING TAKING MOST OF THE PRECIP WITH IT DURING THE
OVERNIGHT HOURS WITH WEAK HIGH PRESSURE MOVING IN ON THURSDAY. AFTER
THAT...CONFIDENCE REALLY DROPS OFF WITH MODELS SHOWING A MULTITUDE
OF SOLUTIONS WITH RESPECT TO THE TIMING AND MAGNITUDE OF THE LATE
THU/FRIDAY SYSTEM. FOR NOW WL CONTINUE TO HOLD ONTO THE CURRENT POPS
FOR LATE THU INTO FRIDAY WITH HIGH PRESSURE SLATED TO MOVE ACRS
THE NRN LAKES OVR THE WEEKEND. WITH THE SIGNIFICANT MODEL DIFFERENCES
CONTINUING THRU NEXT WEEKEND AND BEYOND...THERE WERE NO SIGNIFICANT
CHANGES MADE TO THE EXTENDED FORECAST/GRIDS.

SMITH

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, May 3, 3:14 PM CDT, 7 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
314 PM CDT SUN MAY 3 2009

ILZ027>031-036>038-040>057-061-041100-
CASS-CHAMPAIGN-CHRISTIAN-COLES-DE WITT-DOUGLAS-EDGAR-FULTON-KNOX-
LOGAN-MACON-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA-
PIATT-SANGAMON-SCHUYLER-SCOTT-SHELBY-STARK-TAZEWELL-VERMILION-
WOODFORD-
314 PM CDT SUN MAY 3 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...TONIGHT

FLOODING WILL CONTINUE ON THE ILLINOIS RIVER FOR THE NEXT SEVERAL
DAYS. IN ADDITION...FLOODING IS EXPECTED ALONG THE SPOON RIVER AT
SEVILLE AND ALONG THE SANGAMON RIVER AT MONTICELLO INTO THIS EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

WEATHER DISTURBANCES ARE EXPECTED TO PASS THROUGH THE MIDWEST
TUESDAY NIGHT AND WEDNESDAY...AND AGAIN ON FRIDAY...BRINGING THE
REGION A CHANCE FOR THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ062-063-066>068-071>073-041100-
CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND-
314 PM CDT SUN MAY 3 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...TONIGHT

FLOODING WILL CONTINUE ALONG PORTIONS OF THE EMBARRAS...WABASH...AND
LITTLE WABASH RIVERS THE NEXT SEVERAL DAYS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

WEATHER DISTURBANCES ARE EXPECTED TO PASS THROUGH THE MIDWEST
TUESDAY NIGHT AND WEDNESDAY...AND AGAIN ON FRIDAY...BRINGING THE
REGION A CHANCE FOR THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE
INFORMATION IS AVAILABLE ON THE WEB AT
HTTP://WWW.WEATHER.GOV/LINCOLN. THIS ADDRESS IS ALL IN LOWER CASE.

HJS

Nearby

River Flood Warnings in Illinois, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.